MAUDE Adverse Event Report: Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator

Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator
Model Number 71020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator (pns) system on (b)(6) 2024 to treat knee pain.At the time of implant a single lead was used to target the genicular nerve.After using the system for approximately 1 year the patient underwent a second trial to determine if adding a second lead would improve therapy in (b)(6) 2025.On (b)(6) 2025 a surgical procedure was performed to add a second permanent lead as well as replace the original implantable pulse generator (ipg).As there are no indications of any system or component failure or malfunction, it is believed that the ipg replacement was a precaution due to the potential for surgical handling damage.The original lead remained in place and was connected to the new ipg.In the beginning of (b)(6) 2026, the patient noted development of discharge at the ipg insertion site, which was reported directly to the implanting physician, and the patient began oral antibiotics.After approximately two weeks the patient was prescribed a different antibiotic medication as the symptoms were not resolving.The plan of care at that time was to follow the prescribed course of antibiotics and if the symptoms were not resolved then the implanting physician would perform mechanical debridement of the site.On (b)(6) 2026 a nalu representative became aware of the infection and plan of care and advised the patient to cease using the nalu pns system until all symptoms were fully resolved.On (b)(6) 2026 the firm was made aware that the updated plan of care for this patient was to perform surgical revision or explant, however no clear date had been determined and no further communication was received from either the patient or physician.On (b)(6) 2026 the patient reached out a a representative of the firm and reported that the nalu system had been fully removed.The patient declined to provide any further details around the event, including date, physician, facility, etc.A nalu representative reached out to the implanting physician and determined that the implanting physician did not perform the explant.No further information was provided.
 
Additional Manufacturer Narrative
Infection did not develop until more than three months after the surgical procedure.During the 3 months the system was in use there are no reports of any complaints regarding the system or therapy provided.It is unknown if any lab tests were performed to confirm presence or type of infection at the ipg site.Patient's medical history is unknown and thus unable to determine impact on healing.Patient's post-op wound care compliance is unknown.It is also unknown if there were any events that may have affected healing or led to infection.Review of records found no reports of any excursions or nonconformances related to processing of the nalu components associated to this patient.Source of the infection is unable to be identified with the information available.

Brand Name
Nalu Neurostimulation System
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008--724
MDR Report Key50024261
Report Number3015425075-2026-00063
Device Sequence Number18579838
Product Code GZF
UDI-Device Identifier00812537037363
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date07/27/2026
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown